Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Severe migraines, MRI shows sequel of chronic microvascular ischemic change. Anything to worry ?

I have complicated migraines, just got the results back from my MRI it said the Findings are non specific but suggestive of the sequela of chronic microvascular ischemic change. Also that there is minimal membrane muscosal thickening of ethmoid air cells without evidence for opacification of the sinuses. I am 51 and 160 5 4 and have had these migraines for about six years. Some of the complications have changed recently, hence the MRI-but is there anything here to worry about?
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  276
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

First of all, I would like to reassure you that your MRI brain findings are not something to worry about and these findings are commonly noted in patients with chronic or complicated migraine.

At your age, however, we should also exclude other causes of ischemia (lack of blood flow to brain) such as diabetes, high blood pressure, high cholesterol, homocysteine, etc. If any risk factors are present, they should be treated.

For migraine headache prevention, you may use divalproex or topiramate tablets.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:
Answered: Wed, 20 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor